Alexandra, a 73-year-old woman (51 kg), asks to speak with you. Alexandra has persistent symptomatic heart failure and is prescribed digoxin 125 microgram daily; she has been taking digoxin for the past three years. Alexandra complains of abdominal pain, blurred vision and feeling nauseous and weak. She thinks it is caused by her new medicine, Eryc (erythromycin 500 mg 4 times a day for 10 days) that was prescribed for a lower respiratory tract infection while she was on holidays last week. Alexandra was told to take the new medicine on an empty stomach and wonders if this is the reason that she is nauseous.
After successful completion of this CPD activity, pharmacists should be able to:
Competency standards addressed (2016): 1.4, 1.5, 3.1, 3.5
Already read the CPD in the journal? Scroll to the bottom to SUBMIT ANSWERS.
As medicines experts, it is imperative that pharmacists understand pharmacokinetic and pharmacodynamic principles. These principles are used daily in phar
THIS IS A CPD ARTICLE. YOU NEED TO BE A PSA MEMBER AND LOGGED IN TO READ MORE.